Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 718, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2003, 2:55 PM CDT for Attala County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 2:55 PM CDT (19:55 UTC)
- Expired
- Aug 27, 2003, 3:40 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Attala County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2901 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WUUS54 KJAN 271955 SVRJAN MSC007-272040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 340 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF ETHEL...OR ABOUT 7 MILES EAST OF KOSCIUSKO...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ETHEL AT 255 PM CDT BE NEAR MCCOOL AT 330 PM CDT LAT...LON 3318 8959 3300 8958 3297 8933 3321 8933 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:14 AM CDT, 11 hours 41 minutes earlier.
Area forecast discussion, Aug 27, 3:14 AM CDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 AM CDT WED AUG 27 2003 PRIMARY FORECAST ISSUES ARE RAIN CHANCES FOR NEXT FEW DAYS. ABUNDANT MOISTURE CURRENTLY IN PLACE. DEWPOINTS IN THE MID 70S AND AREA SOUNDINGS AND WATER VAPOR PIX SHOW DEEP LAYER MOISTURE. LATEST ANALYSES SHOW UPPER RIDGE CONTINUING TO WEAKEN WITH SHORTWAVE NOTED ALONG LOWER MS RIVER VALLEY. WILL SEE SERIES OF SHORTWAVES TRACK ACROSS THE REGION OVER THE NEXT FEW DAYS. HEIGHTS TO CONTINUE TO FALL WITH TIME AS WESTERLIES SHIFT SLOWLY SWD BUT DO NOT SEE ANY SIGNIFICANT IMPULSES IN THE SHORT TERM. SURFACE BOUNDARY REMAINS NORTH OF THE FORECAST AREA THROUGH FRIDAY AS SURFACE LOW PRESSURE DEVELOPS OVER TX BUT BOUNDARY IS FINALLY SHIFTED NEAR THE NRN MS BORDER THIS WEEKEND. MAIN CONCERN AT THIS TIME IS POSSIBILITY OF HEAVY RAINFALL IN CONVECTION THAT DEVELOPS. WILL MAINTAIN CHANCE CATEGORY POPS FOR NOW BUT CONFIDENCE LOW THIS MORNING DUE TO MISSING MODEL/MOS GUIDANCE AND HEAVIER PRECIP COVERAGE POSSIBLE AS THE WEEK PROGRESSES. PRELIM NUMBERS: JAN 92/73/92/73 3232 MEI 92/73/92/72 3232 .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Aug 27, 2:27 PM CDT, 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281927- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF INTERSTATE 20. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE POSSIBLE. HEATING...MOISTURE AND INSTABILITY ALONG WITH AN UPPER LEVEL DISTURBANCE WILL HELP MAINTAIN THUNDERSTORMS THROUGH THIS EVENING. WIND GUSTS TO 60 MPH...HAIL AND VERY HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS WILL BEGIN TO DECREASE SHORTLY AFTER SUNSET. ...FLOODING... SOUTHERLY WINDS CONTINUE TO BRING A STEADY FLOW OF MOISTURE INTO THE REGION. ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP THIS EVENING WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. RAINFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES WITH ISOLATED AMOUNTS NEAR 4 INCHES. WITH THE GROUND BEING DRY FOR MOST OF THE AREA...HEAVY RAIN MAY CAUSE RAPID RUNOFF. PONDING OF WATER ON ROADWAYS...AS WELL AS MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AS A WEAK COLD FRONT MOVES INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE NORTHWEST SECTIONS OF THE AREA AND CONTINUE TO SPREAD SOUTH AND EAST. WITH WARM...MOIST AND UNSTABLE AIR EXPECTED TO REMAIN OVER THE AREA THROUGH THE WEEKEND...A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Aug 27, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Aug 27, 1:42 PM CDT | Flash Flood Warning | JAN | Grenada | 118 min |
| Aug 27, 1:46 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Aug 27, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 36 min |
| Aug 27, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 24 min |
| Aug 27, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Aug 27, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Aug 27, 3:21 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Aug 27, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 60 min |
| Aug 27, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 27 min |
| Aug 27, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 20 min |
| Aug 27, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
| Aug 27, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 50 min |
| Aug 27, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 42 min |
| Aug 27, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Aug 27, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.